Alert archive / South Dakota / Wind Advisories in 2005
Wind Advisory 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Aug 31, 2005, 12:35 AM CDT for 16 counties in South Dakota. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2005, 12:35 AM CDT (05:35 UTC)
- Expired
- Aug 31, 2005, 3:41 AM CDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -521 J/kg
- Mixed-layer LCL
- 2334 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 310535 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1235 AM CDT WED AUG 31 2005 ...STRONG WINDS BARRELING INTO CENTRAL SOUTH DAKOTA EARLY THIS MORNING... .A STRONG COLD FRONT IS PUSHING THROUGH SOUTH DAKOTA EARLY THIS MORNING. NORTHWEST WINDS BEHIND THIS FRONT ARE MAINTAINING WIND ADVISORY STRENGTH WIND SPEEDS AND GUSTS. SDZ003>005-009-010-015>017-033>037-045-048-051-310900- /X.NEW.KABR.WI.Y.0001.050831T0535Z-050831T0900Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1235 AM CDT WED AUG 31 2005 /1135 PM MDT TUE AUG 30 2005/ ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT /3 AM MDT/ EARLY THIS MORNING. NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL PERSIST ACROSS THE CENTRAL AND NORTH CENTRAL PORTION OF SOUTH DAKOTA FOR THE NEXT SEVERAL HOURS. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH- PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
1 follow-up statement
000 WWUS73 KABR 310841 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 341 AM CDT WED AUG 31 2005 ...WINDS SUBSIDING ACROSS THE REGION... .A COLD FRONT PUSHING THROUGH THE STATE THIS MORNING WILL CONTINUE TO TURN WINDS AROUND TO THE NORTHWEST. SDZ003>005-009-010-015>017-033>037-045-048-051-310945- /X.CAN.KABR.WI.Y.0001.000000T0000Z-050831T0900Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 341 AM CDT WED AUG 31 2005 /241 AM MDT WED AUG 31 2005/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE RATE AT WHICH HIGH PRESSURE BUILDS INTO THE STATE HAS DECREASED SOME THIS MORNING...RESULTING IN A NOTABLE DROP IN WIND SPEEDS TO BELOW WIND ADVISORY CRITERIA. BRIEF GUSTY WINDS JUST BEHIND THE COLD FRONT CAN STILL BE EXPECTED THROUGH SUNRISE. $$ DORN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Aug 31, 12:30 AM CDT, 5 minutes earlier.
Area forecast discussion, Aug 31, 12:30 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1230 AM CDT WED AUG 31 2005 .UPDATE...RATHER STRONG 3-HOURLY ISALLOBARIC WIND COMPONENT TO POST FRONTAL PRESSURE FIELD NOTED THIS EARLY MORNING NOSING INTO FAR WESTERN CWA. AS SUCH...POST COLD FROPA NORTHWEST WINDS HAVE BLOWN THROUGH WIND ADVISORY CRITERIA...SO ISSUING A WIND ADVISORY FOR THE NEXT 4 HOURS AND WILL RE-ASSES NEED TO PROLONG/EXTEND ADVISORY INTO MORNING PACKAGE ISSUANCE. INCREASED WIND AND GUST GRIDS. ALSO HAVE A LINE OF PRE-FRONTAL CONVECTION DEVELOPING/MOVING INTO JAMES RIVER VALLEY AT THIS TIME. UPDATED WORDS GRIDS OUT. DORN .PREVIOUS DISCUSSION... SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. BIGGEST CHALLENGE STILL REMAINS PCPN CHCS FOR TONIGHT...AND TEMPS FOR THE REMAINDER OF THE NEAR TERM. MODELS HAVE SLOWED DOWN PROGRESSION OF UPPER TROF FROM 24 HOURS AGO...AND ARE BEGINNING TO FOCUS BETTER FORCING FURTHER TO THE SOUTH. CURRENTLY KBLX 88D SHOWING BAND OF SHRA/ISO TSRA GLIDING EAST ACROSS SRN MT. AS 5H AND 7H TROFS PUSH INTO WRN SODAK LATER THIS EVENING...EXPECT THIS PCPN SHIELD TO ALSO ADVECT INTO SODAK. MODELS SHOW SFC TROF SLOWING SLIGHTLY AWAITING UPPER TROFS. DECENT 7H AND 85H THETA-E FORCING NOTED OVERNIGHT ACROSS CWA...WITH GOOD REFLECTION IN OMEGA FIELD. 30/12Z MM5 DBZ FCST SHOWS LINE OF SHRA/TSRA MOVING EAST ACROSS CWA MAINLY 06Z-15Z WEDNESDAY AND THIS LINES UP WELL WITH SLOWER SOLN SHOWN BY MODELS. PWATS STILL INCREASE TO 1.5+ ALONG I-29 CORRIDOR OVERNIGHT AND DWPTS HAVE RISEN INTO LOW-MID 60S ACROSS ERN SODAK. 85H 30KT JET SHOULD ALSO AID IN TSRA PRODUCTION. HAVE RE-TWEAKED TIMING AND COVERAGE OF CHC POPS ACROSS THE CWA TO ACCOUNT FOR ALL THE ABOVE. REMAINDER OF NEAR TERM SHOULD BE QUIET AS HEIGHTS BEGIN TO RECOVER HEADING INTO THE HOLIDAY WEEKEND. BREEZY CONDS WILL PERSIST FOR WED AND PART OF THE AFTERNOON THURSDAY ACROSS THE NORTHEAST. STILL APPEARS TO BE COOL ON WED WITH CAA OVERRUNNING THE CWA...AND STILL LOOKS LIKE SOME CAA SC MAY DEVELOP ACROSS ERN PART OF CWA. MODERATING TEMP TRENDS STILL LOOK GOOD FOR REST OF NEAR TERM. .LONG TERM...SATURDAY THROUGH TUESDAY EXTENDED RANGE SHAPING UP SIMILAR TO THE PREVIOUS FORECAST...WITH LITTLE CHANGES NOTED IN THE NEW MODEL RUNS. THEREFORE MADE MINIMAL CHANGES TO THE GRIDS. FORECAST PERIOD STARTS OFF DRY SATURDAY WITH BROAD UPPER RIDGE IN PLACE THROUGH SUNDAY NIGHT. WEAK SHORTWAVE STILL ON TRACK FOR SATURDAY NIGHT WITH LITTLE MOISTURE TO WORK WITH. THEREFORE FIRST CHANCE OF PRECIPITATION IN THE EXTENDED COMES MONDAY INTO MONDAY NIGHT WITH A COLD FRONT ASSOCIATED WITH AN UPPER TROUGH/SURFACE LOW PUSHING OUT OF THE ROCKIES. SYSTEM LOOKS TO PUSH JUST TO THE EAST OF THE REGION TUESDAY...WITH H85 TEMPS DROPPING FROM THE 20S CELSIUS TO AROUND +10C. TEMPERATURE GRIDS LOOK GOOD WITH WARMING EXPECTED BENEATH THE UPPER RIDGE SATURDAY INTO SUNDAY...AND THEN THE COOLDOWN IN STORE FOR TUESDAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && HINTZ/ALBRECHT
Hazardous weather outlook, Aug 30, 5:31 AM CDT, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 531 AM CDT TUE AUG 30 2005 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-311045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 531 AM CDT TUE AUG 30 2005 /431 AM MDT TUE AUG 30 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTHEAST SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS EXISTS THIS EVENING ACROSS THE MISSOURI RIVER VALLEY AND OVERNIGHT ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. SOME STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS ACROSS FAR NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA EARLY WEDNESDAY MORNING. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS THE MISSOURI RIVER VALLEY AFTER 7 PM CDT...AND THE REST OF THE FORECAST AREA AFTER MIDNIGHT. DORN
Nearby
Wind Advisories in South Dakota, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.